Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 10:58 AM EDT for Eaton County, Ionia County, Montcalm County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 10:58 AM EDT (14:58 UTC)
- Expired
- Jul 11, 2011, 11:42 AM EDT
- In force
- 44 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 75.0 mph
Counties Eaton County, MI, Ionia County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 42 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS53 KGRR 111458
SVRGRR
MIC045-067-117-111615-
/O.NEW.KGRR.SV.W.0086.110711T1458Z-110711T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 1215 PM EDT
* AT 1053 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF COOPERSVILLE TO
PLAINWELL..AND MOVING EAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE... IONIA... CHARLOTTE...
STANTON... HUBBARDSTON... SARANAC...
LAKE ODESSA... BELDING... PORTLAND...
EATON RAPIDS... GRAND LEDGE... BELLEVUE...
FERRIS TWP... LANGSTON... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS SOUTHWEST MICHIGAN. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
LAT...LON 4277 8507 4277 8531 4329 8531 4330 8556
4342 8485 4277 8484 4277 8460 4243 8460
4242 8507
TIME...MOT...LOC 1457Z 259DEG 63KT 4304 8575 4240 8549
WIND...HAIL 75MPH 0.00IN
$$
COBB3 follow-up statements
432
WWUS53 KGRR 111516
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 AM EDT MON JUL 11 2011
MIC045-067-117-111615-
/O.CON.KGRR.SV.W.0086.000000T0000Z-110711T1615Z/
EATON MI-IONIA MI-MONTCALM MI-
1116 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM...
IONIA AND EATON COUNTIES UNTIL 1215 PM EDT...
AT 1110 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF BELDING TO 9 MILES NORTH
OF NASHVILLE TO BELLEVUE...MOVING EAST AT 75 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE... IONIA... CHARLOTTE...
STANTON... SARANAC... LAKE ODESSA...
BELDING... PORTLAND... EATON RAPIDS...
GRAND LEDGE... BELLEVUE... FERRIS TWP...
LANGSTON... VICKERYVILLE... BUTTERNUT...
FENWICK... TURK LAKE... SIDNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
HOLLAND AND KENTWOOD. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4277 8507 4277 8531 4329 8531 4330 8556
4342 8485 4277 8484 4277 8460 4243 8460
4242 8507
TIME...MOT...LOC 1515Z 257DEG 66KT 4310 8522 4276 8492
4245 8494
WIND...HAIL 75MPH <1.00IN
$$
93295
WWUS53 KGRR 111523
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EDT MON JUL 11 2011
MIC117-111533-
/O.CAN.KGRR.SV.W.0086.000000T0000Z-110711T1615Z/
MONTCALM MI-
1123 AM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONTCALM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4242 8507 4277 8507 4277 8531 4311 8529
4311 8486 4277 8484 4277 8460 4243 8460
TIME...MOT...LOC 1523Z 257DEG 66KT 4312 8503 4278 8473
4247 8476
$$
MIC045-067-111615-
/O.CON.KGRR.SV.W.0086.000000T0000Z-110711T1615Z/
EATON MI-IONIA MI-
1123 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IONIA AND
EATON COUNTIES UNTIL 1215 PM EDT...
AT 1119 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF BELDING TO GRAND LEDGE TO
8 MILES SOUTH OF CHARLOTTE...MOVING EAST AT 75 MPH.
LOCATIONS IMPACTED INCLUDE...
IONIA... CHARLOTTE... SARANAC...
LAKE ODESSA... BELDING... PORTLAND...
EATON RAPIDS... GRAND LEDGE... BELLEVUE...
BERLIN CENTER... MUIR... ORLEANS...
SMYRNA... LYONS... PALO...
CLARKSVILLE... KALAMO... BROOKFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE ACROSS OTTAWA AND KENT COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4242 8507 4277 8507 4277 8531 4311 8529
4311 8486 4277 8484 4277 8460 4243 8460
TIME...MOT...LOC 1523Z 257DEG 66KT 4312 8503 4278 8473
4247 8476
WIND...HAIL 75MPH <1.00IN
$$
93562
WWUS53 KGRR 111542
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1142 AM EDT MON JUL 11 2011
MIC045-067-111552-
/O.CAN.KGRR.SV.W.0086.000000T0000Z-110711T1615Z/
EATON MI-IONIA MI-
1142 AM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR IONIA AND EATON COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4242 8507 4277 8507 4277 8531 4311 8529
4311 8486 4277 8484 4277 8460 4243 8460
TIME...MOT...LOC 1542Z 257DEG 66KT 4320 8456 4286 8427
4255 8430
$$
93What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 11, 7:30 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 AM EDT MON JUL 11 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT MON JUL 11 2011) VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON. A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER. && .SHORT TERM...(430 AM EDT MON JUL 11 2011) (TODAY THROUGH WEDNESDAY AFTERNOON) OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND SVR WX POTENTIAL TODAY. THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND 2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS. SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL SIGNIFICANTLY THIS AFTERNOON. IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF TO OUR SOUTH ACROSS IL/IN/OH. SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER INSTABILITY. NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR TUESDAY NIGHT AND WEDNESDAY. && .LONG TERM...(430 AM EDT MON JUL 11 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE WEEKEND. AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE CASE TO GO DRY THROUGH THE ENTIRE LONG TERM. MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST. WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT FRIDAY/FRIDAY NIGHT. && .AVIATION...(730 AM EDT MON JUL 11 2011) ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS. NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD SUNSET. && .MARINE...(430 AM EDT MON JUL 11 2011) FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY. && .HYDROLOGY...(430 AM EDT MON JUL 11 2011) THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF REMAINS QUITE LOW. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: DUKE AVIATION: HOVING MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 11, 10:49 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 AM EDT MON JUL 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1049 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. SEVERE STORMS WERE CROSSING SOUTHERN LOWER MICHIGAN AS OF 1030 AM. THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 40 MPH TODAY. HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG INTERSTATE 94 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. LMZ844>849-120930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1049 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN AND ILLINOIS. STORMS WILL BE MOVING THROUGH THE AREA UNTIL NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE. A PHENOMENA KNOWN AS A SEICHE AS POSSIBLE THIS MORNING INTO THIS AFTERNOON. THE STORMS COULD CAUSE RAPID FLUCTUATIONS OF LAKE LEVELS. THIS WILL BE HAZARDOUS TO ANYONE SWIMMING IN THE LAKE ALL DAY TODAY AS THE RISING WATERS PERIODICALLY MOVE IN AND OUT. THIS THREAT COULD OVERCOME EVEN THE STRONGEST SWIMMER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. DUKE JK
In the hours before
Local storm report, Jul 11, 10:32 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TSTM WND DMG BALDWIN 43.90N 85.85W
07/11/2011 LAKE MI 911 CALL CENTER
TREE DOWN ON 48TH ST NEAR OSCEOLA COUNTY LINE
&&
LHARTLocal storm report, Jul 11, 10:33 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG NEWAYGO 43.42N 85.81W
07/11/2011 NEWAYGO MI 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN IN GRANT,
CROTON, AND EAST OF WHITE CLOUD. TIME ESTIMATED BY RADAR.
&&
LHARTLocal storm report, Jul 11, 10:35 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG HOLLAND 42.78N 86.11W
07/11/2011 OTTAWA MI COUNTY OFFICIAL
POWER LINES DOWN.
&&
LHARTLocal storm report, Jul 11, 10:42 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1042 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD GRAND RAPIDS 42.96N 85.67W
07/11/2011 KENT MI 911 CALL CENTER
ROADWAY FLOODING AT PLAINFIELD AND JUST SOUTH OF 4 MILE
ROAD. TIME ESTIMATED FROM RADAR.
&&
LHARTLocal storm report, Jul 11, 10:44 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG KENT CITY 43.22N 85.75W
07/11/2011 KENT MI 911 CALL CENTER
TREES FELL ON TRAILER AT 14000 BLOCK OF SPARTA AVE. TIME
ESTIMATED BY RADAR.
&&
LHARTLocal storm report, Jul 11, 10:57 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG HASTINGS 42.65N 85.29W
07/11/2011 BARRY MI CO-OP OBSERVER
TREE DOWN ON CENTERLAKE ROAD, EST 2 FEET IN DIAMETER.
&&
LHARTThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:23 AM EDT | Special Marine Warning | GRR | 112 min | |
| Jul 11, 6:49 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 56 min |
| Jul 11, 7:04 AM EDT | Special Marine Warning | GRR | 116 min | |
| Jul 11, 7:15 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 50 min |
| Jul 11, 7:19 AM EDT | Special Weather Statement | GRR | Barry, Kalamazoo | 56 min |
| Jul 11, 7:22 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 31 min |
| Jul 11, 7:31 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 59 min |
| Jul 11, 7:38 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo, Oceana | 52 min |
| Jul 11, 7:47 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 58 min |
| Jul 11, 7:48 AM EDT | Special Weather Statement | GRR | Kalamazoo | 57 min |
| Jul 11, 7:59 AM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Mecosta, Montcalm | 91 min |
| Jul 11, 8:39 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 51 min |
| Jul 11, 8:42 AM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 6 hr |
| Jul 11, 8:48 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| Jul 11, 8:56 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 52 min |
| Jul 11, 9:09 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry | 5 hr |
| Jul 11, 9:24 AM EDT | Special Marine Warning | GRR | 111 min | |
| Jul 11, 9:46 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa, Van Buren | 73 min |
| Jul 11, 10:21 AM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo, Kent | 84 min |
| Jul 11, 10:29 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 31 min |
| Jul 11, 10:53 AM EDT | Coastal Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 9 hr |
| Jul 11, 11:01 AM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo, Van Buren | 3 hr |
| Jul 11, 11:25 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.